Written by Dr. Jude, Co-Founder,PhD in Natural Medicine
This very distressing condition can occur after people stop using steroid creams, usually to control Eczema. In rare cases stopping the steroid treatment, whether suddenly or gradually, results in withdrawal reactions affecting the treated skin area and even untreated areas. Red burning skin, rashes, withdrawal rosacea, dermatitis, can all be experienced when stopping steroid treatment and are quite debilitating.
Sometimes it is hard to tell if the condition is caused by withdrawal or a flare-up of the underlying eczema - more of a burn than itch is one indicator.
Whatever the cause, relief is the priority and using more steroid cream may hinder rather than help. The skin may have become over-sensitised and be intolerant to most topical products.
For that reason we recommend trying to de-sensitise the skin :
- immerse in clean ocean water if you have access to it, and leave the salt on your skin
- or make a cool salt bath by adding enough dissolved sea-salt until it tastes like the sea!
- try fresh aloe vera gel on a small skin area - look on youtube to see how to pick and prepare
- try pure witch hazel without additives on a small skin area to check if it gives relief
- once the withdrawal phase is over, choose your skincare products very carefully
- Two of our topicals - UltraSensitive Skin Rescue Lotion & Manuka Skin Saver - are well placed to help you fight the visible signs of topical steroid withdrawal on your skin.
We will be happy to help you evaluate any Bio-First topical you feel may assist going forward.
Blogs on similar topics: